Oklahoma, 2019

Wildfire in Oklahoma, April 1, 2019

April 1, 2019 · NWS OUN · 1 event in 1 county or zone

A wildfire burned roughly 313 acres on the southwest side of McGee Creek Lake.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned roughly 313 acres on the southwest side of McGee Creek Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 5:07 AM CST, 6 hours 53 minutes earlier.

Area forecast discussion, Apr 1, 5:07 AM CST, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 AM CDT Mon Apr 1 2019

.AVIATION...
12Z TAFs - VFR conditions expected through this TAF period with
mid/high clouds streaming across the area today. Light winds will
pick up a little, eventually becoming from the S and SW this
afternoon.

&&

.PREV DISCUSSION... /issued 300 AM CDT Mon Apr 1 2019/

DISCUSSION...
One more cooler than normal day before nice warm up that will
continue into the weekend. Concerns continue to be with regards to
possible severe weather Wednesday afternoon and precip chances
late in the week.

For today, a shortwave will drop southeast across west into
central Texas. This will bring some cloud cover to the area and
perhaps a few sprinkles, but not much else. Dry lower levels will
keep much precip from reaching the ground. Cloud cover will also
hinder temperatures today, keeping temps below normal for another
day.

This wave moves on by late today and south winds will return to
the area for Tuesday. This along with more sunshine will allow
temperatures to warm well into the 60s, with some lower 70s across
the west.

South winds will begin to increase Tuesday night and Wednesday as
they respond to pressure falls across the High Plains. This will
occur as a shortwave drops southeast into the southern Rockies.
Models bring this shortwave out into the Plains on Wednesday,
giving us a chance for showers and thunderstorms late Wednesday
into Thursday. Latest model runs bring a wedge of better moisture
northward across western Oklahoma by Wednesday afternoon, which
allows an area of instability to develop along and just ahead of a
developing dryline, near the OK/TX border. Still some uncertainty
with the availability/quality of this moisture. However, if
mid/upper 50 dewpoints are able to make it into the area by late
in the day, along with the favorable wind fields that are shown, a
risk of severe weather will exist across western Oklahoma
southward perhaps into western north Texas. These storms main
hazards would be large hail and strong winds as soundings would
suggest they would be a bit high-based. As storms move east
Wednesday evening they would likely become more elevated and
weaken as they encounter less favorable conditions, but could
still pose some hail risk. Precip chances may linger early
Thursday across eastern parts of the area.

By late in the week another shortwave drops well south across
Texas and may bring a chance of rain/thunderstorms to parts of the
area. Differences still exist between models with GFS still
appearing to have some feedback issues developing precip farther
north than perhaps you would expect. ECMWF seems more reasonable
with precip remaining further south until perhaps Saturday night
or Sunday, when a second wave approaches the area from the west.
Will continue to lean toward the ECMWF in this time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  39  71  48 /  10   0   0   0
Hobart OK         57  37  72  48 /   0   0   0   0
Wichita Falls TX  58  39  74  50 /   0   0   0   0
Gage OK           59  37  72  47 /   0   0   0   0
Ponca City OK     56  37  69  48 /   0   0   0   0
Durant OK         56  37  71  46 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/30/99
Hazardous weather outlook, Apr 1, 11:10 AM CST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1210 PM CDT Mon Apr 1 2019

OKZ004>048-050>052-TXZ083>090-021200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1210 PM CDT Mon Apr 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a slight risk of severe thunderstorms Wednesday
afternoon into Wednesday evening across western Oklahoma and
adjacent parts of north Texas. Thunderstorms will spread eastward
Wednesday night into Thursday morning.

There will be a chance of thunderstorms again Friday night through
Sunday. Chance of severe weather appears low at this time.

.Fire Weather...
Elevated fire weather conditions are possible across parts of
western Oklahoma and western north Texas Wednesday afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atoka

When
April 1, 12:00 PM CST to 9:00 PM CST
Where
Atoka forecast zone
Reported by
Park/Forest Service
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821005.